Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Take micardis Hydrochlorothiazide, developed rash all over. Taking prednisone didn't help. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
I take micardis /hct I developed a rash all over my body I was told the hct could cause this . I have taken prednisone fo 2 weeks did not help
Posted Sat, 10 Aug 2013 in Skin Hair and Nails
Answered by Dr. Jay Patel 2 hours later

I am dr XXXXXXX and I will try my level best to help you.

Its true that " HYDROCHLOROTHIAZIDE" also know as water pill, can cause rash.

Since you had rash and are taking prednisone, still their is no improvement, so based on that I would recommend that you stop taking HTC as well as taper the dose of prednisone per the advice of your physician.

Please stop the HTC as soon as possible and if you blood pressure rises above 150 mm/hg on the higher side (systolic ) contact your physician and ask him an to change the drug.

Drinking alcohol while taking HTC does also increases the rash. Please avoid alcohol for while even after stoping the HTC for 3-5 days.

Hope all gets better soon.

Thanks for the query. Please feel free to contact me in case of any further question or clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor